Common \(q\)-analogues of some different supercongruences. (English) Zbl 1414.33016

Summary: We prove some \(q\)-congruences modulo the cube of a product of two cyclotomic polynomials by using Watson’s \(_8\phi _7\) transformation formula and the creative microscoping method, recently devised by the author in collaboration with Wadim Zudilin. When \(n\) is an odd prime power, we deduce different supercongruences from each of these \(q\)-congruences by taking the limit as \(q\rightarrow 1\) or \(q\rightarrow -1\). As a conclusion, we confirm the \(m=3\) case of Conjecture 1.1 in [the author, Integral Transforms Spec. Funct. 28, No. 12, 888–899 (2017; Zbl 1379.33013)] and partially confirm the \(m=3\) case of Conjecture 4.3 in the same paper. We also raise several related conjectures on \(q\)-congruences and supercongruences.


33D15 Basic hypergeometric functions in one variable, \({}_r\phi_s\)
11A07 Congruences; primitive roots; residue systems
11F33 Congruences for modular and \(p\)-adic modular forms


Zbl 1379.33013
Full Text: DOI


[1] Gasper, G., Rahman, M.: Basic Hypergeometric Series, Second Edition, Encyclopedia of Mathematics and Its Applications 96. Cambridge University Press, Cambridge (2004)
[2] Gorodetsky, O.: \(q\)-Congruences, with applications to supercongruences and the cyclic sieving phenomenon. Int. J. Number Theory (2019) https://doi.org/10.1142/S1793042119501069
[3] Guillera, J., WZ pairs and \(q\)-analogues of Ramanujan series for \(1/\pi \), J. Differ. Equ. Appl., 24, 1871-1879, (2018) · Zbl 1405.11021
[4] Guo, VJW, Some generalizations of a supercongruence of van Hamme, Integral Transforms Spec. Funct., 28, 888-899, (2017) · Zbl 1379.33013
[5] Guo, VJW, A \(q\)-analogue of a Ramanujan-type supercongruence involving central binomial coefficients, J. Math. Anal. Appl., 458, 590-600, (2018) · Zbl 1373.05025
[6] Guo, VJW, A \(q\)-analogue of the (I.2) supercongruence of Van Hamme, Int. J. Number Theory, 15, 29-36, (2019) · Zbl 1461.11037
[7] Guo, VJW, Proof of a \(q\)-congruence conjectured by Tauraso, Int. J. Number Theory, 15, 37-41, (2019) · Zbl 1467.11027
[8] Guo, VJW, Factors of some truncated basic hypergeometric series, J. Math. Anal Appl., 476, 851-859, (2019) · Zbl 1448.33016
[9] Guo, V.J.W.: \(q\)-Analogues of the (E.2) and (F.2) supercongruences of Van Hamme. Ramanujan J. (2018). https://doi.org/10.1007/s11139-018-0021-z
[10] Guo, V.J.W.: \(q\)-Analogues of two “divergent” Ramanujan-type supercongruences, Ramanujan J. (2019). https://doi.org/10.1007/s11139-019-00161-0
[11] Guo, VJW, A \(q\)-analogue of a curious supercongruence of Guillera and Zudilin, J. Differ. Equ. Appl., 25, 342-350, (2019) · Zbl 1411.11021
[12] Guo, V.J.W.: Some \(q\)-congruences with parameters, Acta Arith., to appear
[13] Guo, V.J.W., Liu, J.-C.: Some congruences related to a congruence of Van Hamme, preprint (2019). arXiv:1903.03766
[14] Guo, VJW; Schlosser, MJ, Some new \(q\)-congruences for truncated basic hypergeometric series, Symmetry, 11, 268, (2019) · Zbl 1416.11010
[15] Guo, V.J.W., Schlosser, M.J.: Proof of a basic hypergeometric supercongruence modulo the fifth power of a cyclotomic polynomial. J. Differ. Equ. Appl. (2019). https://doi.org/10.1080/10236198.2019.1622690
[16] Guo, V.J.W., Schlosser, M.J.: Some \(q\)-supercongruences from transformation formulas for basic hypergeometric series. Preprint arXiv:1812.06324 (2018)
[17] Guo, VJW; Wang, S-D, Factors of sums and alternating sums of products of \(q\)-binomial coefficients and powers of \(q\)-integers, Taiwan. J. Math., 23, 11-27, (2019) · Zbl 1405.05017
[18] Guo, V.J.W., Wang, S.-D.: Some congruences involving fourth powers of central \(q\)-binomial coefficients. Proc. R. Soc. Edinburgh Sect. A. (2019). https://doi.org/10.1017/prm.2018.96
[19] Guo, VJW; Zudilin, W., A \(q\)-microscope for supercongruences, Adv. Math., 346, 329-358, (2019) · Zbl 1464.11028
[20] Guo, VJW; Zudilin, W., On a \(q\)-deformation of modular forms, J. Math. Anal. Appl., 475, 1636-646, (2019) · Zbl 1445.11014
[21] Jana, A., Kalita, G., Supercongruences for sums involving rising factorial \((\frac{1}{\ell })_k^3\). Integral Transforms Spec. Funct. in press. https://doi.org/10.1080/10652469.2019.1604700
[22] Liu, J-C, Semi-automated proof of supercongruences on partial sums of hypergeometric series, J. Symb. Comput., 93, 221-229, (2019)
[23] Long, L., Hypergeometric evaluation identities and supercongruences, Pacific J. Math., 249, 405-418, (2011) · Zbl 1215.33002
[24] McCarthy, D.; Osburn, R., A \(p\)-adic analogue of a formula of Ramanujan, Arch. Math., 91, 492-504, (2008) · Zbl 1175.33004
[25] Mortenson, E., A \(p\)-adic supercongruence conjecture of van Hamme, Proc. Am. Math. Soc., 136, 4321-4328, (2008) · Zbl 1171.11061
[26] Ni, H-X; Pan, H., On a conjectured \(q\)-congruence of Guo and Zeng, Int. J. Number Theory, 14, 1699-1707, (2018) · Zbl 1428.11041
[27] Straub, A., Supercongruences for polynomial analogs of the Apéry numbers, Proc. Am. Math. Soc., 147, 1023-1036, (2019) · Zbl 1442.11039
[28] Sun, Z-W, A refinement of a congruence result by van Hamme and Mortenson, Illinois J. Math., 56, 967-979, (2012) · Zbl 1292.11040
[29] Swisher, H., On the supercongruence conjectures of van Hamme, Res. Math. Sci., 2, 8, (2015) · Zbl 1337.33005
[30] Tauraso, R., Some \(q\)-analogs of congruences for central binomial sums, Colloq. Math., 133, 133-143, (2013) · Zbl 1339.11003
[31] Van Hamme, L.: Some conjectures concerning partial sums of generalized hypergeometric series. In: \(p\)-Adic functional analysis (Nijmegen, 1996), Lecture Notes in Pure and Appl. Math. vol. 192, pp. 223-236. Dekker, New York (1997) · Zbl 0895.11051
[32] Wang, S-D, Some supercongruences involving \({2k\atopwithdelims ()k}^4\), J. Differ. Equ. Appl., 24, 1375-1383, (2018) · Zbl 1440.11004
[33] Wilf, HS; Zeilberger, D., An algorithmic proof theory for hypergeometric (ordinary and “\(q\)”) multisum/integral identities, Invent. Math., 108, 575-633, (1992) · Zbl 0739.05007
[34] Zudilin, W., Ramanujan-type supercongruences, J. Number Theory, 129, 1848-1857, (2009) · Zbl 1231.11147
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.